I was put on 1.0 mg Clonazepam taken nightly 13 years ago for anxiety and panic attacks. Years later I got to the right doctor and found thyroid disease and multiple hormone and vitamin/mineral deficiencies were the real cause of the anxiety. The panic attacks and anxiety went away after maybe 18 months of a proper hormone regimen, but my old and now my new doctor did not want me to withdraw from the C due to believing I was just not well enough to deal with it. In early July of this year I got the wrong form of a new thyroid medication which was sustained release and it caused insomnia. It went on for 3 weeks and due to my lack of concentration, I forgot to load my C in my pill towers for a whole week. The insomnia got worse but I thought it was the thyroid med. Luckily I discovered the C was missing and called an RN who works for me and she was also taking it but for leg seizures. She told me to immediately take at least some small amount so I took .25mg. She said to take more as needed if I had bad symptoms and call my doctor in the morning. I was OK on the .25mg for a couple of weeks, but had a slide into depression, anxiety, insomnia, vertigo and a couple of episodes of small seizures. I got too uncomfortable and raised my dose to .375 mg of C. It helped. A few weeks later the tinnitus started. Mine is a high-pitched hissing sound, or hissing electric sound. I've had it before from taking Ibuprofen too long, and I think from other medications, but it always lasted only a couple of days and was at a lower volume. This time it lasted for 2-3 days at a time at a louder volume and then 2-3 days at a very low volume or not at all. I was exhausted when it was loud, and got rest and felt fine when it went away. I did a very tiny increase of my C to .4375mg to see if it would help but it hasn't. About 8 days ago the tinnitus started up again and was loud and has not stopped. It is sometimes at a bit lower volume but still noticeable. Tonight, it suddenly quit completely for about 10 minutes, I felt such relief, and it started up again. It's torture. Last "night" I didn't get to sleep until nearly 6am and slept until 2:00 pm. It was there again when I woke and has been non stop all day. I know I have been very busy and stressed during this period, so perhaps that has kicked it up a lot more. I am losing ability to work and am getting exhausted again. I have started to slowly increase my Nortriptyline that I've been on for 11 years to try to get to sleep earlier and sleep deeper. It is helping some and I will continue to do small increases until I can count on getting to sleep. Once you know you can sleep, you feel better. At the same time, I must increase my thyroid medication per my doctor's orders which is counter to that, it gives me more energy. So I am really going through a balancing act to see where I can find some kind of consistent sleep and perhaps periods of peace. I feel like I may go mad if I can't find some kind of relief. I know that the cold turkey withdrawal was a huge mistake, and I wish I'd never decided to try to stay off the C, and had just gone back up. I don't know if I still would have developed the tinnitus. I have read that per the Ashton manual about benzo withdrawal, tinnitus is the last symptom to resolve and takes the longest, perhaps up to 18 months, and in some cases is permanent. I am holding on to hope that I have not permanently damaged anything, such as with loud noises, and perhaps this will resolve after time. That hope of resolution is keeping me going. I would appreciate anyone sharing info on their own or anyone else's benzo withdrawal that resulted in tinnitus and if they found that it got better after some time. I read on line last week - http://news.yahoo.com/researchers-tinnitus-cause-treatment-171200838.html - that a research team in Pennsylvania discovered the cause of tinnitus this last May, but they are concentrating on developing a prevention protocol, I would guess for the military. http://www.pnas.org/content/108/18/7601 . I hope to contact them and find out if find a cure is on their radar yet. We really need one. Thanks in advance for your help and any sharing of experiences similar to mine.